MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION
Model Number BL5423WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and sterilization records for bl5423wv, lot x2712 were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in china reported the vitrectomy cutter was not cutting.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One opened (b)(6) pack from lot x2712 was returned.The tip protector was not returned.The cutter was lying loose in the pack tray under the other pack components.The needle was bent.The port window was in the opened position.There was fluid in the tubing.The back cap was aligned correctly with the vent holes in the side of the cutter.The connectors were inspected and no damage was found.However, the tubing was disconnected at approximately 9 inches from the back of the cutter.After reconnecting the tubing, a functional test was performed using a stellaris pc system.The cutter will not cut.The inner needle was binding up and not reaching the cutting edge.In addition, there was an unknown, clear, thick substance in the tubing which was not allowing the fluid to pass through.Due to evidence of use, the cause of the bent needle cannot be determined.Due to the dirty, damaged condition in which the product was returned it was not possible to determine the root cause of the bent needle.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
Correction: investigation findings and investigation conclusions codes have been corrected.
 
Additional Manufacturer Narrative
Upon further investigation, we found there was no patient contact.The information provided does not suggest this incident may have caused or contributed to a death, serious injury or a serious deterioration in state of health.This event is no longer deemed reportable.
 
Additional Manufacturer Narrative
Correction: d1.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key18425322
Report Number0001920664-2024-70001
Device Sequence Number15481024
Product Code HQC
UDI-Device Identifier00757770058556
UDI-Public(01)00757770058556(17)240304
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberBL5423WV
Device Lot NumberX2712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/05/2024
02/05/2024
02/28/2024
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown